Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Martin Jacobsen
Title: Statistical analysis of counting processes
Additional book information: Lecture Notes in Statistics, Vol. 12, Springer-Verlag, New York, 1982, vii + 226 pp., $14.80. ISBN 0-3879-0769-6.

References [Enhancements On Off] (What's this?)

  • 1. O. O. Aalen, Weak convergence of stochastic integrals related to counting processes, Z. Wahrsch. Verw. Gebiete 38 (1977), 261-277. MR 448552
  • 2. Per Kragh Andersen, Ørnulf Borgan, Richard Gill, and Niels Keiding, Linear nonparametric tests for comparison of counting processes, with applications to censored survival data, Internat. Statist. Rev. 50 (1982), no. 3, 219–258 (English, with French summary). With discussion, and with a reply by the authors. MR 693219, https://doi.org/10.2307/1402489
  • 3. P. K. Andersen and R. D. Gill, Cox’s regression model for counting processes: a large sample study, Ann. Statist. 10 (1982), no. 4, 1100–1120. MR 673646
  • 4. D. Bernoulli, Essai d'une nouvelle analyse de la mortalité causée par la petite vérole et les avantages de l'inoculation pour la prévenir, Histoire de l'Académie Royale des Sciences, 1960, pp. 1-45.
  • 5. R. Boel, P. Varaiya and E. Wong, Martingales on jump processes. I: Representation results, SIAM J. Control Optim. 13 (1975), 999-1021. MR 400379
  • 6. G. Cardano, Opus Novuum de Proportionibvs Nvmerorvm, 1570, Basel.
  • 7. D. R. Cox, Regression models and lifetables, J. Roy. Statist. Soc. Ser. B 34 (1972), 187-220. (with discussion) MR 341758
  • 8. B. Epstein and M. Sobel, Life-testing, J. Amer. Statist. Assoc. 48 (1953), 486-502. MR 56898
  • 9. L. Euler, Recherches générales sur la mortalité et la multiplication du genre humaine, Histoire de l'Académie Royale des Sciences et Belles Lettres 16 (1760), 144-164; English transl. by N. and B. Keyfitz in Theoret. Population Biol. 1 (1970), 307-314.[Note]
  • 10. Thomas R. Fleming, Judith R. O’Fallon, Peter C. O’Brien, and David P. Harrington, Modified Kolmogorov-Smirnov test procedures with application to arbitrarily right-censored data, Biometrics 36 (1980), no. 4, 607–625 (English, with French summary). MR 672339, https://doi.org/10.2307/2556114
  • 11. R. D. Gill, Censoring and stochastic integrals, Mathematical Centre Tracts, vol. 124, Mathematisch Centrum, Amsterdam, 1980. MR 596815
  • 12. E. Halley, An estimate of the degrees of mortality of mankind..., Philos. Trans. Roy. Soc. London Ser. A 17 (1693), 596-610, 653-656.
  • 13. M. Halperin, Maximum likelihood estimation in truncated samples, Ann. Math. Statist. 23 (1952), 226-238. MR 48760
  • 14. D. P. Harrington, T. R. Fleming, and S. J. Green, Procedures for serial testing in censored survival data, Survival analysis (Columbus, Ohio, 1981) IMS Lecture Notes Monogr. Ser., vol. 2, Inst. Math. Statist., Hayward, CA, 1982, pp. 269–286. MR 734208, https://doi.org/10.1214/lnms/1215464855
  • 15. E. L. Kaplan and P. Meier, Nonparametric estimation from incomplete observations, J. Amer. Statist. Assoc. 53 (1958), 457-481. MR 93867
  • 16. S. Karlin and H. M. Taylor, A first course in stochastic processes, 2nd ed., Academic Press, New York, 1975. MR 356197
  • 17. N. Mantel, Evaluations of survival data and two new rank order statistics arising in its consideration, Cancer Chemother. Rep. 50 (1966), 163-170.
  • 18. R. Rebolledo, Sur les applications de la théorie des martingales à l’étude statistique d’une famille de processus ponctuels, Journées de Statistique des Processus Stochastiques (Grenoble, 1977), Lecture Notes in Math., vol. 636, Springer, Berlin, 1978, pp. 27–70 (French). MR 498944
  • 19. Anastasios A. Tsiatis, A large sample study of Cox’s regression model, Ann. Statist. 9 (1981), no. 1, 93–108. MR 600535

Review Information:

Reviewer: David P. Harrington
Journal: Bull. Amer. Math. Soc. 9 (1983), 401-407
DOI: https://doi.org/10.1090/S0273-0979-1983-15229-1
American Mathematical Society